Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Pregnant while on Mirena?

So, I was wondering if any of you guys have gotten pregnant while on the Mirena IUD.

My DD was born in July and I had the Mirena placed Sept. 1st. I am now having a lot of pregnancy symptoms! Nausea, heavy boobs, the aches, and headaches (I had them often with DD). However, I have taken 2 tests and both were neg. Also, I am on an antibiotic, I know that if your on the pill it can have some effect on the birth control. Is this still true for the Mirena?

Any help would be great! Thanks for the advice.

Answer Question
 
LSteckowski

Asked by LSteckowski at 9:06 PM on Dec. 3, 2009 in Trying to Conceive

Level 2 (10 Credits)
Answers (5)
  • Ive had mine for 2 years and no prego. Recently though I got the same symptons you got but Im not pregnant even went to the obgyn about it no baby. I dont think antibiotics will affect this particular type. I dont know if you keep up with when you are supposed to have a period or not, but for the first 6 months I had it when it was my period time I got all the cramps and the soreness and stuff but no blood. Ive never had a period while on it. Maybe its just your period time.
    armywife2009101

    Answer by armywife2009101 at 9:09 PM on Dec. 3, 2009

  • Those are the side effects of the Mirena. I really wish women would read the side effects before they get it. It's in the information pkg. I have answered this question 6 times in the last few days.

    Anonymous

    Answer by Anonymous at 9:49 PM on Dec. 3, 2009

  • It is possible to get pregnant while on Mirena but not likely. It depends though because it can come loose and misplace. But like I said it's not very likely. I had it in for almost 2 years and I would have some of those symptoms on and off as well.
    Bamzakarat

    Answer by Bamzakarat at 11:09 PM on Dec. 3, 2009

  • Just so you know, I did do my research before I made the decision to have the mirena placed. I know the possible side effects. I only asked because this is the first time I've had any side effects from it in the past 3 months. I thought this site was for ADVICE, not to put others down.
    LSteckowski

    Answer by LSteckowski at 9:11 PM on Dec. 8, 2009

  • It is possible, but only in less than 1% of the women that have the IUD.
    Janka77

    Answer by Janka77 at 1:03 AM on Jan. 5, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN